Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Albany, NY

June 15, 2009Washington County, New York

NWS Albany, NY issued this flash flood warning at Jun 15, 2009, 2:40 PM EDT for Washington County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 2:40 PM EDT (18:40 UTC)
Expired
Jun 15, 2009, 5:05 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Washington County, NY

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 151840
FFWALY
NYC115-152230-
/O.NEW.KALY.FF.W.0002.090615T1840Z-090615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

* UNTIL 630 PM EDT

* AT 234 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. COUNTY ROUTE 2
  IN THE EXTREME NORTHERN PART OF WASHINGTON COUNTY HAS BEEN CLOSED
  DUE TO A WASHOUT.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4376 7335 4364 7341 4358 7341 4357 7340
      4362 7336 4363 7330 4360 7328 4358 7328
      4356 7325 4352 7324 4354 7355 4365 7349
      4380 7344 4381 7339

$$

SND
2 follow-up statements
000 
WGUS71 KALY 151954
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT MON JUN 15 2009

NYC115-152230-
/O.CON.KALY.FF.W.0002.000000T0000Z-090615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-
354 PM EDT MON JUN 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHERN WASHINGTON COUNTY...

AT 351 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. 

MODERATE RAIN CONTINUES TO FALL...AND ANOTHER THUNDERSTORM IS 
POSSIBLE THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT 
LIMITED TO DRESDEN CENTER...PUTNAM STATION...PUTNAM...OTTENBURGS 
RAMP AND CLEMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4376 7335 4364 7341 4358 7341 4357 7340
      4362 7336 4363 7330 4360 7328 4358 7328
      4356 7325 4352 7324 4354 7355 4365 7349
      4380 7344 4381 7339

$$

SND
000 
WGUS71 KALY 152105
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT MON JUN 15 2009

NYC115-152115-
/O.CAN.KALY.FF.W.0002.000000T0000Z-090615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-
505 PM EDT MON JUN 15 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WASHINGTON
COUNTY...

HEAVY RAIN HAS EXITED THE AREA AND EMERGENCY MANAGEMENT OFFICIALS 
REPORT ROADS REOPENED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4376 7335 4364 7341 4358 7341 4357 7340
      4362 7336 4363 7330 4360 7328 4358 7328
      4356 7325 4352 7324 4354 7355 4365 7349
      4380 7344 4381 7339

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:47 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 15, 1:47 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT MON JUN 15 2009

.SYNOPSIS...
ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE
REGION TODAY TRIGGERING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL THEN BUILD IN FOR THE MID WEEK. HOWEVER UNSETTLED
WEATHER WILL RETURN BY THE END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE EMBEDDED SHORT WAVE THAT BROUGHT SHOWERS/THUNDERSTORMS TO THE
REGION...WITH A FEW REPORTS OF >2 OF RAIN...HAS TRACKED EAST.  THE
NEXT SHORT WAVE SEEN IN THE H2O VAPOR IMAGERY THIS MORNING ACROSS
EASTERN LAKE ONTARIO WILL APPROACH THE REGION TODAY.  BASED ON 12Z
SOUNDINGS...THE COLD POOL AT 500MB WAS ANALYZED AROUND -20C WITH A
MID LEVEL DRY AIR BETWEEN 500-700MB.  WHILE PWATS ARE NOT EXPECTED
TO BE TOO MUCH HIGHER THAN 1 INCH...WITH STEERING FLOW ALOFT QUITE
LIGHT...COULD SEE ADDITIONAL FLOODING CONCERNS /MINOR FLOODING AT
THE CURRENT TIME/.  FORECAST CAPES APPEAR TO BE AROUND 1000 J/KG IF
WE ARE ABLE TO GET ENOUGH HEATING.  BASED ON THE 1KM VIS...SEEMS THE
HUDSON RIVER VALLEY AND POINTS EAST REMAIN UNDER THE BLANKET OF
STRATUS WITH MOSUNNY CONDITIONS FOR PORTIONS OF THE
CATSKILLS...MOHAWK VALLEY AND EASTERN DACKS.  GOES EAST RSO WAS
REQUESTED AND WILL BE AVAILABLE SHORTLY.  WET BULB ZERO HEIGHTS ARE
RATHER LOW 7-8K FEET SO THUNDERSTORMS WILL BE CAPABLE TO PRODUCE
SOME HAIL.

REMAINDER OF THE DISCUSSION FOLLOWS...

NEXT SHORT WAVE/UPPER LEVEL TROUGH HEADING OUR WAY...ITS PUSHING
ACROSS THE EASTERN GREAT LAKES. UPPER TROUGH AXIS WILL MOVE OFFSHORE
LATE TONIGHT. THE GFS KEEPS THE UPPER TROUGH OPEN AND PROGRESSIVE
WHILE THE NAM CLOSES OFF A LOW. MODEL CONSENSUS SUPPORTS THE GFS.

CONVECTION WAS PERSISTENT THROUGH THE EARLY MORNING HOURS AND HAS
NOT CLEAR THE FORECAST AREA YET. WILL KEEP LINGER POP TO HANDLE.
WE WILL HAVE A NULL BEFORE THE NEXT ROUND OF CONVECTION FIRES
TODAY. CONVECTION MOVING ACROSS LAKE ONTARIO INTO THE TUG HILL. WITH
UPPER LEVELS COOLING TO -18 TO -20 DEGREES CELSIUS AT 500 MB LAPSE
RATES WILL BECOME STEEP AT 6.5-7.0 C/KM WITH DAYTIME HEATING. THIS
ALONG WITH MODEST FORECAST MODEL CAPE OF AROUND 1000 J/KG...SOME
STRONG THUNDERSTORMS ARE POSSIBLE. DEEP LAYER SHEAR WEAK SO MAIN
THREAT WILL BE HAIL. ALSO WITH WEAK MID LEVEL FLOW STORMS WILL BE
SLOW MOVING AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH
HEAVY DOWNPOURS WILL ACCOMPANY STORMS (REFER TO HYDROLOGY SECTION
FOR MORE DETAILS). WILL MENTION THREATS IN HAZARDOUS WEATHER
OUTLOOK. THREAT FOR CONVECTION WILL DIMINISH THROUGH THE EVENING
WITH DECREASING POPS. HOWEVER...PATCHY FOG WILL DEVELOP.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
RIDGE BUILDS IN TUESDAY HOWEVER WITH LINGERING MOISTURE AND
DAYTIME HEATING CAN COMPLETELY RULE OUT CHANCE OF CONVECTION
ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON SO HAVE A 20 POP.
OTHERWISE...HEIGHTS RISE AND SURFACE RIDGE OVER NORTHERN NEW
ENGLAND BUILDS IN. DRY TUESDAY NIGHT INTO WEDNESDAY NIGHT AS RIDGE
DOMINATES. TEMPERATURES WILL MODERATE WITH HIGHS AROUND 80 DEGREES
FORECAST FOR THE THE HUDSON AND MOHAWK RIVER VALLEYS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEATHER PATTERN RETURNS TO UNSETTLED AS WE HEAD INTO THE WEEKEND.
MODELS ARE IN AGREEMENT THAT THE LONGWAVE TROUGH RETURNS TO THE
GREAT LAKES REGION AND THE NORTHEAST AND THE PATTERN AMPLIFIES OVER
THE CONUS OVER THE WEEKEND. THE DIFFERENCES ARE IN THE TIMING AND
AMPLITUDE OF THE INDIVIDUAL SHORT WAVES MOVING THROUGH THE FLOW.
RIDGING ALOFT IS FORECAST FOR FRIDAY HOWEVER TROUGH WILL REMAIN IN
PLACE AT LOWER LEVELS. STRONG NORTHERN STREAM SHORT WAVE WILL DIG
TROUGH OVER THE GREAT LAKES REGION AND THE NORTHEAST OVER THE
WEEKEND. THE MODELS INDICATE A CUT OFF LOW WILL FORM BY THE END OF
THE WEEKEND WHICH COULD PERSIST INTO EARLY NEXT WEEK.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL CONTINUE ACROSS EASTERN NY AND ADJACENT WESTERN
NEW ENGLAND THROUGH THE REST OF THE AFTERNOON AND INTO EARLY
EVENING HOURS. SHOWERS AND STORMS ARE GENERALLY MOVING EASTWARD
WITH INDIVIDUAL STORM MOTION TAKING A MORE SOUTHERLY TRACK. VFR
CONDITIONS EXPECTED THROUGH THE AFTERNOON...EXCEPT WITHIN SHOWERS
AND STORMS WHERE MVFR CIGS AND VSBYS ARE LIKELY WITH HEAVY
RAINFALL.

WITH HIGH PRESSURE BUILDING IN OVERNIGHT...RADIATION FOG COULD
DEVELOP. AFTER MIDNIGHT...MVFR CIGS AND VSBYS EXPECTED AT ALL
TERMINALS DURING THROUGH TUESDAY MORNING.

SOUTHERLY WINDS 4-7KTS WILL BECOME LIGHT TO CALM OVERNIGHT AND
REMAIN LIGHT THROUGH LATE TUESDAY MORNING.

OUTLOOK...
TUE-WED...MAINLY VFR...POSSIBLE MVFR/IFR EARLY MORNING.
THU-SAT...VFR...CHC MVFR ASSOC WITH -SHRA.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVED THROUGH MUCH OF THE AREA SUNDAY
NIGHT INTO THIS MORNING...WITH RAINFALL AMOUNTS OF GENERALLY ONE
QUARTER TO THREE QUARTERS OF AN INCH. HOWEVER...WHERE SLOW MOVING
THUNDERSTORMS PRODUCED HEAVY RAINFALL...ONE TO TWO INCHES OF RAIN
OCCURRED ACROSS NARROW BANDS IN ALBANY...RENSSELAER...COLUMBIA...
ULSTER AND DUTCHESS COUNTIES. SO FAR ONLY MINOR RISES HAVE OCCURRED
ON MAIN STEM RIVERS.

ADDITIONAL RAINFALL WILL OCCUR TODAY...AS SHOWERS AND THUNDERSTORMS
ARE LIKELY ASSOCIATED WITH A DISTURBANCE MOVING THROUGH. ONCE AGAIN
HEAVY RAINFALL IS POSSIBLE...AS THE SHOWERS AND STORMS WILL BE SLOW
MOVING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE...AND
ISOLATED FLASH FLOODING MAY OCCUR ESPECIALLY ACROSS HIGHER TERRAIN
OR URBAN AREAS. WHERE CONVECTION OCCURS...RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH WILL OCCUR...ALTHOUGH HIGHER AMOUNTS EXCEEDING TWO
INCHES WILL BE POSSIBLE IN SLOW MOVING THUNDERSTORMS. THERE WILL BE
SOME WITHIN BANK RISES ON MAIN STEM RIVERS.

MAINLY DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...HOWEVER
CHANCES FOR RAINFALL INCREASE THURSDAY INTO FRIDAY...AS A WARM FRONT
APPROACHES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...KGS
HYDROLOGY...
Hazardous weather outlook, Jun 15, 4:39 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
439 AM EDT MON JUN 15 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
439 AM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. THE STORMS WILL BE SLOW MOVERS
AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD LEAD
TO MINOR URBAN AND SMALL STREAM FLOODING AND EVEN ISOLATED FLASH
FLOODING. ALSO...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 15, 1:02 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             KERHONKSON              41.78N 74.30W
06/15/2009  E0.75 INCH       ULSTER             NY   TRAINED SPOTTER

&&

ROKEEFE
Special weather statement, Jun 15, 1:15 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT MON JUN 15 2009

NYZ063-064-151745-
EASTERN ULSTER NY-WESTERN ULSTER NY-
115 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MOUNT
TREMPER...OR ABOUT 9 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT
5 MPH.

THE THUNDERSTORM WILL BE NEAR...
KENNETH L WILSON CAMPGROUND...WOODSTOCK AND WEST HURLEY BY 145 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

BGM
Special weather statement, Jun 15, 1:33 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT MON JUN 15 2009

NYZ042-043-083-151815-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
133 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR BOLTON LANDING...OR ABOUT 8 MILES NORTHEAST OF
LAKE GEORGE VILLAGE...AND MOVING EAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
COMSTOCK AND WHITEHALL BY 215 PM EDT

IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM.
Special weather statement, Jun 15, 2:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT MON JUN 15 2009

MAZ001-025-151845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
219 PM EDT MON JUN 15 2009

...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR LENOX...OR ABOUT 9 MILES
SOUTHWEST OF PITTSFIELD...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LENOX BY 240 PM EDT
LEE BY 245 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

BGM
Local storm report, Jun 15, 2:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      PUTNAM                  43.75N 73.38W
06/15/2009                   WASHINGTON         NY   EMERGENCY MNGR

            COUNTY ROUTE 2 WASHED OUT

0220 PM     HAIL             SARATOGA SPRINGS        43.07N 73.78W
06/15/2009  M0.75 INCH       SARATOGA           NY   PUBLIC

0225 PM     HAIL             BENNINGTON              42.87N 73.19W
06/15/2009  M1.00 INCH       BENNINGTON         VT   AMATEUR RADIO

            QUARTER SIZED HAIL MEASURED AT BENNINGTON MORSE STATE
            AIRPORT.

&&

FRUGIS
Local storm report, Jun 15, 2:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             BENNINGTON              42.87N 73.19W
06/15/2009  M1.00 INCH       BENNINGTON         VT   PUBLIC

            NICKEL TO QUARTER SIZED HAIL IN BENNINGTON.

&&

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:23 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jun 15, 12:38 AM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 15, 2:08 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 15, 11:39 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton66 min
Jun 15, 12:16 PM EDTSevere Thunderstorm WarningALYUlster59 min
Jun 15, 12:18 PM EDTSevere Thunderstorm WarningALYGreene57 min
Jun 15, 1:00 PM EDTSevere Thunderstorm WarningALYGreene60 min
Jun 15, 1:18 PM EDTSevere Thunderstorm WarningALYSaratoga57 min
Jun 15, 1:21 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 15, 1:35 PM EDTSevere Thunderstorm WarningALYGreene32 min
Jun 15, 1:41 PM EDTSevere Thunderstorm WarningALYWashington34 min
Jun 15, 1:43 PM EDTSevere Thunderstorm WarningALYUlster62 min
Jun 15, 2:16 PM EDTSevere Thunderstorm WarningALYSaratoga59 min
Jun 15, 2:35 PM EDTSevere Thunderstorm WarningALYUlster55 min
Jun 15, 2:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington63 min
Jun 15, 3:13 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster62 min
Jun 15, 4:00 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren60 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Rensselaer, Saratoga, Washington66 min
Jun 15, 4:59 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie46 min
Jun 15, 5:41 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady34 min
Jun 15, 6:16 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady59 min
Jun 15, 6:18 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer, Saratoga, Schenectady57 min
Jun 15, 6:20 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady2 hr
Jun 15, 6:42 PM EDTFlash Flood WarningALYAlbany, Rensselaer84 min
Jun 15, 6:56 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer64 min
Jun 15, 7:45 PM EDTSevere Thunderstorm WarningALYColumbia56 min
Jun 15, 7:46 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.